Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 148, NWS Goodland, KS

August 23, 20124 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 23, 2012, 7:20 PM CDT for 4 counties in Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2012, 7:20 PM CDT (00:20 UTC)
Expired
Aug 23, 2012, 8:00 PM CDT
In force
40 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gove County, KS, Logan County, KS, Sheridan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 5:57 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1970 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS53 KGLD 240020
SVRGLD
KSC063-109-179-193-240100-
/O.NEW.KGLD.SV.W.0148.120824T0020Z-120824T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
720 PM CDT THU AUG 23 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
  SOUTHWESTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...
  SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 800 PM CDT

* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHEAST OF OAKLEY...
  AND WAS MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRINNELL...ANGELUS AND MENLO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 89.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 149 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3940 10080 3925 10041 3901 10067 3914 10104
TIME...MOT...LOC 0020Z 222DEG 11KT 3919 10078
WIND...HAIL 60MPH <1.00IN
$$

LUNDQUIST
4 follow-up statements
628 
WWUS53 KGLD 240025
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT THU AUG 23 2012

KSC063-109-179-193-240100-
/O.CON.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/
THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS-
725 PM CDT THU AUG 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE...NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN
THOMAS COUNTIES UNTIL 800 PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ANGELUS...AND WAS MOVING
NORTHEAST AT 15 MPH.

IN ADDITION...AT 708 PM CDT WIND GUSTS OF 60 WERE MEASURED AT OAKLEY 
AIRPORT WITH THIS STORM.

REDUCED VISIBILITIES OF A QUARTER MILE CAN BE EXPECTED WITH THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
  GRINNELL...ANGELUS AND MENLO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 90.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 148 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3940 10080 3925 10041 3901 10067 3914 10104
TIME...MOT...LOC 0022Z 222DEG 11KT 3919 10077
WIND...HAIL 60MPH <1.00IN
$$

LUNDQUIST
873 
WWUS53 KGLD 240037
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM MDT THU AUG 23 2012

KSC109-240047-
/O.CAN.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/
LOGAN KS-
737 PM CDT THU AUG 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3910 10059 3918 10100 3940 10080 3925 10041
TIME...MOT...LOC 0037Z 222DEG 11KT 3922 10073
$$

KSC063-179-193-240100-
/O.CON.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/
THOMAS KS-SHERIDAN KS-GOVE KS-
737 PM CDT THU AUG 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
GOVE...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN THOMAS COUNTIES UNTIL
800 PM CDT...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ANGELUS...AND WAS MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MENLO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 89.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 155 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3910 10059 3918 10100 3940 10080 3925 10041
TIME...MOT...LOC 0037Z 222DEG 11KT 3922 10073
WIND...HAIL 60MPH <1.00IN
$$

LUNDQUIST
221 
WWUS53 KGLD 240046
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM MDT THU AUG 23 2012

KSC063-240056-
/O.CAN.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/
GOVE KS-
746 PM CDT THU AUG 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GOVE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3914 10055 3922 10096 3940 10080 3925 10041
TIME...MOT...LOC 0046Z 222DEG 11KT 3924 10071
$$

KSC179-193-240100-
/O.CON.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/
THOMAS KS-SHERIDAN KS-
746 PM CDT THU AUG 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERIDAN AND EAST CENTRAL THOMAS COUNTIES UNTIL 800 PM CDT...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ANGELUS...AND WAS MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MENLO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 65 AND 69.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 158 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3914 10055 3922 10096 3940 10080 3925 10041
TIME...MOT...LOC 0046Z 222DEG 11KT 3924 10071
WIND...HAIL 60MPH <1.00IN
$$

LUNDQUIST
362 
WWUS53 KGLD 240054
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM MDT THU AUG 23 2012

KSC179-193-240103-
/O.EXP.KGLD.SV.W.0148.000000T0000Z-120824T0100Z/
THOMAS KS-SHERIDAN KS-
754 PM CDT THU AUG 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERIDAN AND EAST
CENTRAL THOMAS COUNTIES WILL EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

LAT...LON 3914 10055 3922 10096 3940 10080 3925 10041
TIME...MOT...LOC 0053Z 222DEG 11KT 3926 10069
$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:30 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 23, 6:30 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT THU AUG 23 2012

.UPDATE...
ISSUED AT 525 PM MDT THU AUG 23 2012

UPDATED FORECAST FOR AREA COVERED BY SEVERE THUNDERSTORM WATCH AND
AREA OF ONGOING STORMS THROUGH THE EVENING.

&&

.SHORT TERM...(LATE AFTERNOON THROUGH TONIGHT)
ISSUED AT 1240 PM MDT THU AUG 23 2012

MOST PRESSING CONCERN FOR THE PERIOD WILL BE THUNDERSTORM
POTENTIAL AS MORNING RAOBS INDICATED STEEP LAPSE RATES IN PLACE
FROM H8 TO H5 AND PRECIPITABLE WATERS AROUND 150 PERCENT OF
NORMAL. CLOUD COVER ASSOCIATED WITH SHOWERS AND WEAK VORTICITY
MAXIMUM HAVE HELD DOWN TEMPERATURES ACROSS THE NORTHERN
CWA...ALTHOUGH LATEST MESOANALYSIS INDICATES CINH ERODING EVEN
WITH COOLER TEMPERATURES.

ALTHOUGH SHORT WAVE TROUGH WILL SLOWLY APPROACH FROM THE WEST
TONIGHT...LARGE SCALE FORCING FOR ASCENT REMAINS FAIRLY
UNORGANIZED AND THINK FOR THE MOST PART...WHICH KEEPS OVERALL
CONFIDENCE LOWER THAN WHAT STATISTICAL GUIDANCE SUGGESTS GIVEN
PRECIPITATION WILL LIKELY BE DRIVEN BY PROPAGATION OF DEVELOPING
MCS THAN ANY LARGE SCALE/FRONTAL FEATURE.

IN GENERAL...EXPECT THUNDERSTORMS TO INITIATE ALONG TROUGH AXIS
STRETCHING FROM ROUGHLY TRIBUNE TO MCCOOK BY 22Z WITH
PRECIPITATION GRADUALLY MOVING TO THE SOUTH INTO ELEVATED
THETA-E/INSTABILITY AXIS THROUGH THE NIGHT. WITH DEEP WARM
LAYER...SLOW STORM MOTIONS AND HIGH PRECIPITABLE WATERS...HEAVY
RAIN WILL CONTINUE TO BE A THREAT WITH ANY STORMS THAT DEVELOPED.
GIVEN STRONG HORIZONTAL SHEAR ACROSS TROUGH...STORM MOTIONS ALONG
SFC TROUGH...AND DECENT LOW LEVEL INSTABILITY WOULD NOT BE SHOCKED
TO SEE A PERIOD WHERE A LANDSPOUT OR TWO ARE DEVELOP ESPECIALLY
ACROSS SOUTHERN CWA. FOR THE TIME BEING...THINK 30-60 POPS APPEAR
REASONABLE FOR THE TIME BEING BUT WILL REFINE THROUGH THE
AFTERNOON AS CONVECTIVE INITIATION BECOMES MORE APPARENT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 216 PM MDT THU AUG 23 2012

OVERNIGHT THUNDERSTORM ACTIVITY SHOULD COME TO AN END IN THE SOUTH
AND EAST BY EARLY MORNING WITH A LULL IN ACTIVITY THROUGH EARLY
AFTERNOON. NEXT MID LEVEL VORT MAX APPROACHES WESTERN PARTS OF THE
CWA FRIDAY AFTERNOON. WHILE THERE IS THUNDERSTORM POTENTIAL ACROSS
THE CWA...THE BEST CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT
SHOULD BE TIED TO BAROCLINIC ZONE ACROSS THE SOUTH AND EASTERN
PARTS OF THE CWA. BEST FORCING LOOKS TO BE OUTSIDE OF THE
CWA...SO I KEPT POPS LIMITED TO 20/30 RANGE FOR NOW. BAROCLINIC
ZONE...ALONG WITH GOOD MOISTURE/INSTABILITY...LINGERS ACROSS THE
SOUTH AND EAST THROUGH EARLY SATURDAY EVENING. LARGE SCALE FORCING
SHOULD BE EAST OF THE CWA THROUGH SATURDAY...SO I KEPT POPS
LIMITED TO SLIGHT CHANCE...ENDING BY EARLY SATURDAY EVENING. PATCH
FOG WILL ALSO BE A POSSIBILITY IN THE EAST FRIDAY NIGHT AND
SATURDAY MORNING WITH ABUNDANT LOW LEVEL MOISTURE AND
LIGHT/VARIABLE WINDS.

H5 RIDGE BUILDS BACK ACROSS THE INTERMOUNTAIN WEST SUNDAY AND THEN
SHIFTS NORTH AND EAST...STRENGTHENING OVER THE HIGH PLAINS THROUGH
NEXT WEEK. RESULT WILL BE A RETURN TO PERSISTENT DRY CONDITIONS AND
ABOVE NORMAL TEMPERATURES. HOTTEST DAYS APPEAR TO BE NEXT TUESDAY
AND WEDNESDAY WHERE ADVERTISED 29-30C H85 TEMPS COULD SUPPORT
TEMPERATURES IN THE MID TO UPPER 90S. THERE HAVE BEEN SEVERAL PAST
MODELS RUNS INDICATING A SHORTWAVE TROUGH BRINGING PRECIP CHANCE
BACK TO THE CWA BY NEXT THURSDAY AFTERNOON. THERE IS VERY LITTLE
RUN-RUN CONSISTENCY BETWEEN MODELS...AND LATEST TREND HAS BEEN FOR
RIDGE REMAINING IN PLACE SO I KEPT SILENT POPS IN PLACE FOR NOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1240 PM  MDT THU AUG 23 2012

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A TROUGH AXIS NEAR A
CHEYENNE WELLS TO GOODLAND TO MCCOOK LINE THIS AFTERNOON AND
GRADUALLY MOVE TO THE SOUTH THROUGH THE NIGHT. GIVEN MOIST
CONDITIONS AND SLOW STORM MOVEMENT...EXPECT REDUCED FLIGHT
CATEGORIES DOWN TO IFR VALUES SHOULD THUNDERSTORMS IMPACT A
TERMINAL LOCATION. AS THUNDERSTORMS COME TO AN END
TONIGHT...MOISTURE PROFILES APPEAR SUFFICIENTLY DEEP TO ALLOW
FOG/LOW STRATUS FORMATION SHOULD SKIES CLEAR FOR A PERIOD. MOST
LIKELY TIME PERIOD FOR BOTH SITES WILL BE BETWEEN 10 AND 15Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...LOCKHART
SHORT TERM...JRM
LONG TERM...DR
AVIATION...JRM
Hazardous weather outlook, Aug 23, 11:38 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
1038 AM MDT THU AUG 23 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241615-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1038 AM MDT THU AUG 23 2012 /1138 AM CDT THU AUG 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THIS AREA MAINLY
AFTER 2 PM MDT (3 PM CDT) WITH THE BEST CHANCES ALONG AND EAST OF
A CHEYENNE WELLS TO TRENTON LINE. A FEW SEVERE THUNDERSTORMS ARE
POSSIBLE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
A BRIEF TORNADO WILL BE POSSIBLE AS STORMS BEGIN TO DEVELOP IN THE
AFTERNOON...WITH THE THREAT DIMINISHING IN THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT AS
AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVES ACROSS THE AREA. THE
PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. HOWEVER...
LOCALLY HEAVY RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER 2 PM MDT (3 PM CDT)

JRM

In the hours before

Special weather statement, Aug 23, 5:16 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM CDT THU AUG 23 2012

KSZ002-232240-
RAWLINS-
516 PM CDT THU AUG 23 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ATWOOD...MOVING NORTHEAST
AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3976 10074 3972 10074 3959 10088 3968 10107
      3984 10092
TIME...MOT...LOC 2216Z 221DEG 3KT 3970 10090

LUNDQUIST
Special weather statement, Aug 23, 5:32 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
532 PM CDT THU AUG 23 2012

KSZ004-232250-
NORTON-
532 PM CDT THU AUG 23 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REAGER...THAT IS NEARLY STATIONARY.

HEAVY RAINFALL IS OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO
NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3977 9992 3978 10018 3993 10018 3992 9993
TIME...MOT...LOC 2230Z 260DEG 3KT 3984 10010

LUNDQUIST
Local storm report, Aug 23, 5:47 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT THU AUG 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     10 SE ATWOOD            39.71N 100.91W
08/23/2012  E60 MPH          RAWLINS            KS   TRAINED SPOTTER

&&

CJS
Local storm report, Aug 23, 6:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT THU AUG 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HEAVY RAIN       10 SE ATWOOD            39.71N 100.91W
08/23/2012  E2.30 INCH       RAWLINS            KS   TRAINED SPOTTER

            WITHIN ABOUT 50 MINUTES TIME

&&

CJS
Special weather statement, Aug 23, 6:29 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT THU AUG 23 2012

KSZ002-240000-
RAWLINS-
629 PM CDT THU AUG 23 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF ATWOOD...MOVING NORTHEAST AT 15
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3966 10081 3956 10103 3957 10113 3966 10122
      3981 10099
TIME...MOT...LOC 2329Z 240DEG 13KT 3965 10108

LUNDQUIST
Special weather statement, Aug 23, 6:34 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
634 PM CDT THU AUG 23 2012

KSZ042-232345-
WICHITA-
634 PM CDT THU AUG 23 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF LYDIA...MOVING NORTHEAST AT 10
MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3834 10157 3835 10156 3846 10135 3831 10119
      3825 10131 3826 10151
TIME...MOT...LOC 2335Z 241DEG 10KT 3833 10145

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:42 PM CDTSpecial Weather StatementGLDGraham23 min
Aug 23, 8:42 PM CDTSpecial Weather StatementGLDGraham18 min
Aug 23, 8:46 PM CDTSpecial Weather StatementGLDGreeley14 min
Aug 23, 10:25 PM CDTSpecial Weather StatementGLDGove35 min
Aug 23, 11:28 PM CDTFlash Flood WarningGLDGove3 hr
Aug 24, 7:26 AM CDTAreal Flood WarningGLDGove6 hr
Aug 24, 5:53 PM CDTSpecial Weather StatementGLDGove22 min
Aug 24, 6:35 PM CDTSpecial Weather StatementGLDSheridan15 min
Aug 24, 6:52 PM CDTSpecial Weather StatementGLDSheridan18 min
Aug 24, 6:57 PM CDTSevere Thunderstorm WarningGLDSheridan26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.